# SDR CA980325025

- Difficulty date: March 6, 1998
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Cessna 414
- Aircraft time: 7,311 hours
- Engine: Cont TSIO520J
- Propeller: Mcauly 3AF32C505
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Exhaust Valve
- Part number: 646286
- Condition: Worn
- Location: Engine
- Part time: 708 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE RECEIVED FOR CRANKCASE REPAIR. ON DISASSEMBLY THE TIP OF THE EXHAUST VALVE STEMS, ON 2 CYLINDERS, WERE FOUND TO BELOW THE VALVE KEEPERS. THE VALVE KEEPERS WERE FOUND DAMAGED AND THE EXHAUST ROCKER ARMS WERE FOUND SEVERELY WORN. AS THE CYLINDERS WERE NOT DISASSEMBLED IT COULD NOT BE DETERMINED IF THE VALVE STEMS HAD WORN OR IF THE VALVE KEEPERS WERE FAILING. THE 2 CYLINDERS WERE RETURNED TO THE MANUFACTURER FOR INVESTIGATION.
